Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 13, 2006, 8:41 PM HST for Hawaii County, Hawaii. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2006, 8:41 PM HST (06:41 UTC)
- Expired
- Apr 14, 2006, 8:01 PM HST
- In force
- 23 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 6.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 140641 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 841 PM HST THU APR 13 2006 ...STRONG AND GUSTY WINDS ON LEEWARD SLOPES OF THE BIG ISLAND... .STRONG AND GUSTY TRADE WINDS ARE STRENGTHENED FURTHER BY DOWNSLOPE ACCELERATION ALONG THE LEEWARD SLOPES OF KOHALA DISTRICT. ADVISORY LEVEL WINDS ARE EXPECTED TO LAST INTO FRIDAY EVENING. HIZ026-141800- /O.NEW.PHFO.WI.Y.0014.060414T0641Z-060415T0600Z/ KOHALA- 841 PM HST THU APR 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST FRIDAY. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE OCCURRING OR EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
2 follow-up statements
000 WWHW70 PHFO 141759 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 759 AM HST FRI APR 14 2006 ...STRONG AND GUSTY WINDS ON LEEWARD SLOPES OF THE BIG ISLAND... .STRONG AND GUSTY TRADE WINDS CONTINUE ALONG THE LEEWARD SLOPES OF THE KOHALA DISTRICT. ADVISORY LEVEL WINDS ARE EXPECTED TO LAST INTO THIS EVENING. HIZ026-150600- /O.CON.PHFO.WI.Y.0014.000000T0000Z-060415T0600Z/ KOHALA- 759 AM HST FRI APR 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM HST THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE OCCURRING OR EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BURKE
000 WWHW70 PHFO 150601 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 801 PM HST FRI APR 14 2006 ...STRONG TRADE WINDS ARE WEAKENING... .A STRONG HIGH NORTH OF THE ISLANDS CONTINUES TO PRODUCE BREEZY TRADE WINDS BUT THE WINDS HAVE DROPPED BELOW THE ADVISORY LEVEL. HIZ026-150715- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-060415T0600Z/ KOHALA- 801 PM HST FRI APR 14 2006 ...WIND ADVISORY IS CANCELLED... $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 13, 8:30 PM HST, 11 minutes earlier.
Area forecast discussion, Apr 13, 8:30 PM HST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU APR 13 2006 .SYNOPSIS... BREEZY TRADE WIND WEATHER PREDOMINATES. THIS PATTERN OF SCATTERED LIGHT SHOWERS AFFECTING MAINLY WINDWARD AND MAUKA AREAS IS EXPECTED TO CONTINUE INTO NEXT WEEK. THE STRONG HIGH PRESSURE CENTER FAR TO THE NORTH WILL BEGIN WEAKENING SUNDAY THEREFORE TRADE WINDS WILL SLOWLY DECREASE. && .DISCUSSION... A 1037 MB HIGH REMAINS OFF TO THE NORTH OF THE HAWAIIAN ISLANDS THIS EVENING. A LAST VISIBLE SATELLITE SHOT SHOWS ONLY A FEW SHOWERS UPSTREAM OF THE ISLANDS. DO EXPECT AN INCREASE IN SHOWERS OVERNIGHT. THIS AFTERNOON/S SOUNDINGS DID SHOW INVERSION LEVELS FROM 6800 FEET TO 8000 FEET ACROSS THE CHAIN. THIS DOES GIVE SUPPORT FOR TRADE SHOWERS TO SNEAK OVER THE MOUNTAINS TO LEEWARD AREAS OVERNIGHT. CURRENT FORECAST HAS A HANDLE ON THAT ASPECT OF THE FORECAST. LATEST 18Z GFS CONTINUES TRADES WELL INTO THE WEEKEND...THEN ON SUNDAY THE HIGH PUSHES FURTHER OFF TO THE NORTHEAST WEAKENING THE TRADES A BIT DOWN TO MODERATE LEVELS. WILL HAVE TO WATCH THE SATELLITE FOR TRADE WIND SHOWER BANDS TO UP TO THE POPS WHEN NEEDED...OTHERWISE THE STANDARD STRONG TRADE FORECAST LOOKS GOOD INTO THE WEEKEND WITH WINDWARD/MAUKA SHOWERS. FORECAST PROBLEM OF THE EVENING ARE THE WINDS THROUGH THE NORMAL WINDY REGIONS ON MAUI AND THE BIG ISLAND. THEY ARE BORDERLINE ADVISORY LEVELS...HOWEVER SHOULD SLOWLY WEAKEN OVERNIGHT. WILL NOT ISSUE AN ADVISORY AT THIS TIME. && .MARINE... COASTAL WINDS ARE BORDERLINE SMALL CRAFT ADVISORY LEVEL ON SATURDAY. ROUGH AND CHOPPY EAST SHORE SURF ALSO BORDERLINE ADVISORY LEVEL ON SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY AS FOLLOWS... COASTAL WATERS THROUGH FRIDAY AFTERNOON. CHANNELS...BIG ISLAND SOUTH AND LEEWARD WATERS THROUGH SATURDAY. HIGH SURF ADVISORY FOR ALL EAST FACING SHORES THROUGH FRIDAY AFTERNOON. && PROTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.